Alert archive / Oklahoma / Flash Flood Warnings in 2009
Flash Flood Warning 56, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Oct 8, 2009, 9:08 PM CDT for 5 counties in Oklahoma; Crawford County, Franklin County, Sebastian County, Arkansas. It was in force for 13 hr. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 8, 2009, 9:08 PM CDT (02:08 UTC)
- Expired
- Oct 9, 2009, 10:30 AM CDT
- In force
- 13 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crawford County, AR, Franklin County, AR, Sebastian County, AR, Haskell County, OK, Latimer County, OK, LeFlore County, OK, Pittsburg County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 54 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 8, 10:50 PM CDT | FLASH FLOOD | 4 W Arpelar, OK | HWY 270 FLOODED WEST OF ARPELAR...1/2 MILE WEST OF VIEW RD AND ALSO 1/2 MILE WEST OF STACKS RD. |
| Oct 8, 11:05 PM CDT | FLASH FLOOD | Mcalester, OK | MANY STREETS FLOODED IN AND AROUND MCALESTER. BUSINESS 69 AND 113 FLOODED...ALSO JUST NORTH OF IRON BRIDGE...ALSO FLOODING OF ROADS NEAR TANNEHILL LOOP. |
| Oct 8, 11:15 PM CDT | FLASH FLOOD | Alderson, OK | HIGHWAY PATROL REPORTS SERIOUS FLOODING IN ALDERSON AREA. |
| Oct 9, 12:13 AM CDT | FLASH FLOOD | Mcalester, OK | STATE HIGHWAY 31 CLOSED DUE TO FLOODING. AT LEAST ONE RESIDENCE IN MCALESTER HAS WATER IN THE HOUSE. |
| Oct 9, 12:30 AM CDT | FLASH FLOOD | Lequire, OK | FLOODING OF RURAL ROADS AND LOW LYING AREAS AROUND LEQUIRE. |
| Oct 9, 1:00 AM CDT | FLASH FLOOD | Bokoshe, OK | MANY RURAL ROADS FLOODED OVERNIGHT. REMAINED FLOODED INTO FRIDAY AFTERNOON. SOME WASHOUTS OCCURRED. BEGINNING TIME APPROXIMATE. |
| Oct 9, 2:00 AM CDT | FLASH FLOOD | Fort Smith, AR | A FEW ROADS WERE CLOSED OVERNIGHT AND EARLY THIS MORNING DUE TO HIGH WATER. NO HIGH WATER AT NOON FRIDAY. |
| Oct 9, 2:00 AM CDT | FLASH FLOOD | Red Oak, OK | FLOODING OF SEVERAL RURAL ROADS AROUND RED OAK. HIGHWAY 82 EXPERIENCED SOME FLOODING. WATER STILL ON OVER PARTS OF THE HIGHWAY AT 830 AM. |
| Oct 9, 8:30 AM CDT | FLASH FLOOD | Red Oak, OK | PORTIONS OF HWY 82 WERE FLOODED EARLY THIS MORNING AROUND 830 AM. SOME HIGH WATER STILL ON RURAL AREA ROADS AROUND RED OAK. |
| Oct 9, 10:00 AM CDT | FLASH FLOOD | 5 W Mcalester, OK | STATE HIGHWAY 31 WEST OF MCALESTER TO HUGHES COUNTY LINE CLOSED DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this flash flood warning; the first came 102 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.1 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 499 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -367 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KTSA 090208
FFWTSA
ARC033-047-131-OKC061-077-079-121-135-090800-
/O.NEW.KTSA.FF.W.0056.091009T0208Z-091009T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
908 PM CDT THU OCT 8 2009
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA
CRAWFORD COUNTY IN NORTHWEST ARKANSAS
HASKELL COUNTY IN SOUTHEAST OKLAHOMA
LATIMER COUNTY IN SOUTHEAST OKLAHOMA
LE FLORE COUNTY IN SOUTHEAST OKLAHOMA
PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA
FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS
SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS
* UNTIL 300 AM CDT
* AT 907 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THE LEADING EDGE OF AN AREA OF THUNDERSTORMS WITH HEAVY RAIN ALONG
A LINE EXTENDING FROM 3 MILES NORTH OF SHORT TO 3 MILES NORTHWEST
OF HAYWOOD...MOVING EAST AT 45 MPH. THESE STORMS HAVE A HISTORY OF
PRODUCING AT LEAST 2 INCHES OF RAIN IN AN HOUR...AND EXTENSIVE
FLOODING ACROSS PORTIONS OF NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA.
&&
LAT...LON 3538 9369 3508 9422 3496 9423 3492 9444
3450 9446 3451 9493 3469 9494 3469 9551
3459 9552 3459 9579 3468 9589 3469 9610
3515 9601 3532 9541 3527 9522 3547 9507
3565 9512 3565 9448 3576 9449 3577 9368
$$3 follow-up statements
000
WGUS74 KTSA 090445
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1145 PM CDT THU OCT 8 2009
ARC033-047-131-OKC061-077-079-121-135-090800-
/O.CON.KTSA.FF.W.0056.000000T0000Z-091009T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SEBASTIAN AR-CRAWFORD AR-FRANKLIN AR-SEQUOYAH OK-HASKELL OK-
LE FLORE OK-PITTSBURG OK-LATIMER OK-
1145 PM CDT THU OCT 8 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR
LATIMER...PITTSBURG...LE FLORE...HASKELL...SEQUOYAH...FRANKLIN...
CRAWFORD AND SEBASTIAN COUNTIES...
AT 1138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN COVERING MOST OF THE WARNED AREA.
RADAR AND MESONET OBSERVATIONS INDICATE THAT 2 TO 4 INCHES OF RAIN
HAS ALREADY FALLEN. THE PITTSBURG COUNTY SHERIFFS OFFICE REPORTED
THAT HIGHWAY 270 IS FLOODED 4 MILES WEST OF ARPELAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA.
&&
LAT...LON 3538 9369 3508 9422 3496 9423 3492 9444
3450 9446 3451 9493 3469 9494 3469 9551
3459 9552 3459 9579 3468 9589 3469 9610
3515 9601 3532 9541 3527 9522 3547 9507
3565 9512 3565 9448 3576 9449 3577 9368
$$000
WGUS54 KTSA 090750
FFWTSA
ARC033-047-131-OKC061-077-079-121-135-091145-
/O.EXT.KTSA.FF.W.0056.000000T0000Z-091009T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
250 AM CDT FRI OCT 9 2009
THE NATIONAL WEATHER SERVICE IN TULSA HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA
CRAWFORD COUNTY IN NORTHWEST ARKANSAS
HASKELL COUNTY IN SOUTHEAST OKLAHOMA
LATIMER COUNTY IN SOUTHEAST OKLAHOMA
LE FLORE COUNTY IN SOUTHEAST OKLAHOMA
PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA
FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS
SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS
* UNTIL 645 AM CDT
* AT 245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
WIDESPREAD MODERATE TO HEAVY RAIN...WITH ISOLATED
THUNDERSTORMS...CONTINUING ACROSS MUCH OF EASTERN OKLAHOMA AND
WEST CENTRAL ARKANSAS. RADAR INDICATES THAT 2 TO 4 INCHES OF RAIN
HAS ALREADY FALLEN. ANOTHER 1 TO 3 INCHES WILL BE POSSIBLE THROUGH
700 AM CDT.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...ALMA...VAN BUREN...MOUNTAINBURG...FORT CHAFFEE...
BARLING...GREENWOOD...FORT SMITH...CASS...ALTUS...CHARLESTON
...MULBERRY...OZARK...QUINTON...POCOLA...SPIRO...PANAMA...
MOFFETT...MULDROW...SALLISAW...WHITEFIELD...ENTERPRISE...AND
STIGLER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER
TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. MOTORISTS
SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA.
&&
LAT...LON 3538 9369 3508 9422 3496 9423 3492 9444
3450 9446 3451 9493 3469 9494 3469 9551
3459 9552 3459 9579 3468 9589 3469 9610
3515 9601 3532 9541 3527 9522 3547 9507
3565 9512 3565 9448 3576 9449 3577 9368
$$000
WGUS54 KTSA 091122
FFWTSA
ARC033-047-131-OKC061-077-079-121-135-091530-
/O.EXT.KTSA.FF.W.0056.000000T0000Z-091009T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
622 AM CDT FRI OCT 9 2009
THE NATIONAL WEATHER SERVICE IN TULSA HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA
CRAWFORD COUNTY IN NORTHWEST ARKANSAS
HASKELL COUNTY IN SOUTHEAST OKLAHOMA
LATIMER COUNTY IN SOUTHEAST OKLAHOMA
LE FLORE COUNTY IN SOUTHEAST OKLAHOMA
PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA
FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS
SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS
* UNTIL 1030 AM CDT
* AT 600 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF MODERATE TO HEAVY RAIN CONTINUING ACROSS SOUTHEAST
OKLAHOMA AND WEST CENTRAL ARKANSAS. THE RAIN WAS MOVING NORTHEAST
AROUND 30 MPH. RADAR AND RAIN GAUGE DATA INDICATES THAT 2 TO 4
INCHES OF RAIN HAS ALREADY FALLEN. ANOTHER INCH WILL BE POSSIBLE
THROUGH 1030 AM CDT.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...MUCH OF SEQUOYAH...CRAWFORD...HASKELL...LATIMER...
LE FLORE...PITTSBURG...FRANKLIN...AND SEBASTIAN COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES.
REMEMBER...MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA.
&&
LAT...LON 3538 9369 3508 9422 3496 9423 3492 9444
3450 9446 3451 9493 3469 9494 3469 9551
3459 9552 3459 9579 3468 9589 3469 9610
3515 9601 3532 9541 3527 9522 3547 9507
3565 9512 3565 9448 3576 9449 3577 9368
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Oct 8, 6:32 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Oct 8, 6:32 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
632 PM CDT THU OCT 8 2009
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
FOR THE 0Z TAFS... A WARM FRONT IS CURRENTLY DRAPED SW TO NE
ACROSS THE REGION CREATING VERY ACTIVE WEATHER. THUNDERSTORMS WITH HEAVY
RAINFALL WILL PERSIST ALONG AND NORTH OF THE FRONT... AFFECTING
KTUL/KRVS IN OKLAHOMA AND KXNA/KFYV IN NW ARKANSAS. IFR TO VLIFR
CONDITIONS WILL PERSIST AT THOSE SITES. THESE CONDITIONS WILL ALSO
BE POSSIBLE AT KMLC AND KFSM LATER TONIGHT.
&&
.PREV DISCUSSION... /ISSUED 258 PM CDT THU OCT 8 2009/
DISCUSSION...
WET PATTERN TO CONTINUE FOR THE 18-24 HOURS AS A LARGE RAIN SHIELD
CURRENTLY ALONG AND NORTH OF THE INTERSTATE 44 CORRIDOR HAS NOW
BEGUN TO ADVANCE SOUTH AND EAST. SFC LOW CURRENTLY OVER SOUTH
CENTRAL OKLAHOMA...WITH ATTENDANT WARM FRONT CONTINUING TO LIFT
NORTHEAST. MOST OF SOUTHEAST OK IN WARM SECTOR AS AFTERNOON
TEMPERATURES IN SOME LOCATIONS HAVE WARMED INTO THE MID 80S ALONG
WITH LOWER 70 DEWPOINTS. THAT SAID...HEAVY RAINFALL...FLASH FLOODING
AND SEVERE WEATHER INCLUDING A LIMITED TORNADO THREAT WILL PREVAIL
INTO THE EVENING. RAIN CHANCES WILL LESSEN FROM NW TO SE AFTER 06Z
AS THE COLD FRONT MOVES INTO NE OK. WILL BEGIN TO TAPER POPS
ACCORDINGLY AT THAT TIME. MOST ACTIVITY WILL BE EAST AND SOUTHEAST
OF THE REGION AFTER 18Z...WHEN COOLER AND DRIER AIR WILL FILTER OVER
THE AREA. REINFORCING SHOT OF COLDER AIR TO MOVE IN SATURDAY
AFTERNOON...WHICH WILL RESULT IN SOME VERY COOL CONDITIONS. WILL
KEEP OVERNIGHT LOWS INTO SUNDAY MORNING ABOVE FREEZING...BUT LATER
SHIFTS WILL NEED TO MONITOR MODEL TRENDS SHOULD THE GUIDANCE SUGGEST
COLDER READINGS THAN WHAT IS CURRENTLY FORECAST. FOR NEXT
WEEK...HAVE OPTED TO RAISE MINIMUMS AND MAXIMUMS FOR SEVERAL PERIODS
AS THE LATEST MOS CONTINUES TO TREND WARMER. WILL USE A BLEND OF THE
MEX AND ECMWF IN THOSE PERIODS.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH UNTIL 1 PM FRIDAY FOR OKZ049-OKZ053-OKZ054-OKZ055-
OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-
OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLOOD WATCH UNTIL 1 PM FRIDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...99
LONG TERM....99
AVIATION...06Hazardous weather outlook, Oct 8, 5:18 PM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
518 PM CDT THU OCT 8 2009
ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
518 PM CDT THU OCT 8 2009
...SIGNIFICANT FLOOD THREAT TONIGHT ALONG WITH POTENTIAL FOR SEVERE
THUNDERSTORMS...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...EAST CENTRAL AND SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...SOUTHEAST OF INTERSTATE 44.
ONSET...ONGOING.
AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
FLASH FLOOD.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
A COLD FRONT EXTENDS FROM BENTONVILLE ARKANSAS TO HENRYETTA
OKLAHOMA LATE THIS AFTERNOON. MOST OF THE RAIN AND THUNDERSTORMS
THUS FAR HAVE BEEN ALONG AND NORTH OF THE COLD FRONT BUT
THUNDERSTORM DEVELOPMENT IS EXPECTED TO OCCUR JUST AHEAD OF THE
COLD FRONT OVER THE NEXT FEW HOURS. THESE STORMS ARE LIKELY TO BE
SEVERE WITH LARGE HAIL...DAMAGING WINDS AND TORNADOES ALL
POSSIBLE. SOME OF THE STORMS NORTH OF THE FRONT WILL ALSO POSE A
MARGINAL SEVERE HAIL THREAT THROUGH THIS EVENING.
RAINFALL AMOUNTS OF 3 TO 5 INCHES HAVE ALREADY OCCURRED TO THE
NORTHWEST OF INTERTSTATE 44. THIS HEAVY RAINFALL AXIS IS BEGINNING
TO SHIFT SOUTHEAST AND WILL RESULT IN 2 TO 4 INCHES OF ADDITIONAL
RAIN IN MOST PLACES SOUTHEAST OF INTERSTATE 44...WITH ISOLATED
TOTALS OVER 6 INCHES POSSIBLE. WIDESPREAD FLASH FLOODING AND RIVER
FLOODING IS EXPECTED TO DEVELOP AS A RESULT OF THIS RAINFALL.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...SEVERE THUNDERSTORM POTENTIAL.
SATURDAY...HIGH WIND POTENTIAL.
SUNDAY AND MONDAY...NO HAZARDS.
TUESDAY AND WEDNESDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THE COLD FRONT IS EXPECTED TO SHIFT SOUTHEAST OF THE REGION AROUND
MID MORNING FRIDAY...ENDING THE SEVERE WEATHER AND FLASH FLOODING
THREAT. RIVER AND AREAL FLOODING HOWEVER COULD CONTINUE ON FRIDAY
DUE TO THE PREVIOUS HEAVY RAINFALL.
A SECONDARY COLD FRONT WILL MOVE ACROSS THE AREA LATE SATURDAY
AFTERNOON AND EVENING ACCOMPANIED BY A PERIOD OF GUSTY NORTH
WINDS. COOL WEATHER IS EXPECTED TO CONTINUE INTO EARLY NEXT WEEK
AS HIGH PRESSURE MOVES INTO THE AREA WITH THE NEXT THREAT OF
STORMS ABOUT MIDWEEK.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
SHOULD THE FORECAST RAINFALL BE REALIZED...RIVER FLOODING
WILL LIKELY REMAIN AN ISSUE.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Local storm report, Oct 8, 8:21 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
821 PM CDT THU OCT 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HEAVY RAIN WESTVILLE 35.99N 94.57W
10/08/2009 M1.90 INCH ADAIR OK MESONET
1.90 INCHES OF RAIN FELL IN ONE HOUR ENDING AT 810 PM.
&&
NMMLocal storm report, Oct 8, 8:34 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
834 PM CDT THU OCT 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM FLASH FLOOD TULSA 36.13N 95.92W
10/08/2009 TULSA OK BROADCAST MEDIA
INTERSECTION AT 48TH STREET SOUTH AND 36TH WEST
AVENUE...FLOODED. ROAD WAS CLOSED AT 38TH AND SHERIDAN
DUE TO HIGH WATER. KOTV
0620 PM FLASH FLOOD TULSA 36.13N 95.92W
10/08/2009 TULSA OK BROADCAST MEDIA
85TH AND HARVARD...WATER TWO FEET DEEP OVER ROAD. FLOATED
CAR INTO DITCH.
0820 PM FLASH FLOOD MIAMI 36.87N 94.88W
10/08/2009 OTTAWA OK EMERGENCY MNGR
IN MIAMI AREA...NUMEROUS ROADS CLOSED. ALSO NUMEROUS
ROADS CLOSED AROUND THE COUNTY. 5.4 INCHES OF RAIN HAS
FALLEN.
&&
SAALocal storm report, Oct 8, 8:47 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
847 PM CDT THU OCT 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HEAVY RAIN FAYETTEVILLE 36.06N 94.16W
10/08/2009 M2.00 INCH WASHINGTON AR EMERGENCY MNGR
2 INCHES OF RAIN MEASURED IN NORTH FAYETTEVILLE IN ONE
HOUR AND 15 MINUTES ENDING.
0842 PM FLASH FLOOD FAYETTEVILLE 36.06N 94.16W
10/08/2009 WASHINGTON AR EMERGENCY MNGR
SIGNIFICANT STREET FLOODING IN SOUTH FAYETTEVILLE.
&&
NMMLocal storm report, Oct 8, 8:57 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
857 PM CDT THU OCT 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD 3 NW PHAROAH 35.45N 96.16W
10/08/2009 OKFUSKEE OK PUBLIC
HIGHWAY 62 BRIDGE NEAR PHAROAH UNDER WATER. ALSO SOME
BACKROADS UNDER WATER. ONE WASHED OUT. TIME AND LOCATIONS
APPROXIMATE.
0845 PM FLASH FLOOD 5 W PORTER 35.87N 95.61W
10/08/2009 WAGONER OK EMERGENCY MNGR
HIGHWAYS 104 AND 51B NEAR MUSKOGEE/WAGONER COUNTY LINE
CLOSED DUE TO FLOODING.
0845 PM FLASH FLOOD COWETA 35.95N 95.65W
10/08/2009 WAGONER OK EMERGENCY MNGR
NUMEROUS MOTOR VEHICLE ACCIDENTS THROUGHOUT WAGONER
COUNTY AND IN COWETA AND WAGONER. NO INJURIES REPORTED.
&&
NMMLocal storm report, Oct 8, 9:02 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
902 PM CDT THU OCT 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD 2 E HECTORVILLE 35.84N 95.89W
10/08/2009 OKMULGEE OK EMERGENCY MNGR
BIXBY RD BETWEEN SOUTH 211TH AND FERGUSON RD IS CLOSED
DUE TO FLOODING.
&&
NMMLocal storm report, Oct 8, 9:06 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
906 PM CDT THU OCT 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD OKMULGEE 35.62N 95.96W
10/08/2009 OKMULGEE OK EMERGENCY MNGR
STREET FLOODING STARTED AROUND 730 PM. SOME ROADS
TEMPORARILY CLOSED.
0815 PM FLASH FLOOD DEWAR 35.46N 95.94W
10/08/2009 OKMULGEE OK PUBLIC
SEVERAL STREETS FLOODED AND CLOSED.
0830 PM FLASH FLOOD MORRIS 35.61N 95.86W
10/08/2009 OKMULGEE OK EMERGENCY MNGR
STREET FLOODING AROUND TOWN. ROADS BEING CLOSED AT 9 PM.
&&
SAAThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 7:24 PM CDT | Areal Flood Warning | TSA | Osage, Pawnee, Washington | 21 hr |
| Oct 8, 9:11 PM CDT | River Flood Warning | TSA | Adair | 41 hr |
| Oct 8, 9:11 PM CDT | River Flood Warning | TSA | Cherokee | 65 hr |
| Oct 8, 9:11 PM CDT | River Flood Warning | TSA | Cherokee | 23 hr |
| Oct 8, 9:40 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 50 min |
| Oct 8, 10:43 PM CDT | Flash Flood Warning | TSA | Creek, Delaware, Mayes, Rogers, Tulsa, Wagoner | 4 hr |
| Oct 9, 12:31 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee, McIntosh, Muskogee, Okfuskee, Okmulgee | 10 hr |
| Oct 9, 12:34 AM CDT | Areal Flood Warning | TSA | Craig, Nowata, Ottawa | 15 hr |
| Oct 9, 12:52 AM CDT | Flash Flood Warning | TSA | Choctaw, Pushmataha | 10 hr |
| Oct 9, 2:35 AM CDT | Areal Flood Warning | TSA | Creek, Delaware, Mayes, Rogers, Tulsa, Wagoner | 13 hr |
| Oct 9, 8:02 AM CDT | River Flood Warning | TSA | Pushmataha | 13 hr |
| Oct 9, 9:03 AM CDT | River Flood Warning | TSA | LeFlore | 17 hr |
| Oct 9, 9:03 AM CDT | River Flood Warning | TSA | LeFlore | 60 hr |
| Oct 9, 10:20 AM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Choctaw, Haskell, Latimer, LeFlore and 7 more | 6 hr |
| Oct 9, 3:56 PM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Craig, Delaware, Haskell, Latimer and 8 more | 27 hr |
| Oct 8, 7:21 PM CDT | Tornado Warning | TSA | Benton, Washington | 39 min |
| Oct 8, 7:52 PM CDT | Tornado Warning | TSA | Benton, Carroll, Madison, Washington | 38 min |
| Oct 8, 8:33 PM CDT | Tornado Warning | TSA | Carroll, Madison | 27 min |
| Oct 8, 8:47 PM CDT | Flash Flood Warning | TSA | Carroll, Madison | 14 hr |
| Oct 8, 10:20 PM CDT | Special Weather Statement | TSA | Crawford, Franklin | 40 min |
| Oct 9, 9:10 AM CDT | River Flood Warning | TSA | Crawford, Sebastian | 29 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2009Flash Flood Warnings in Arkansas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.